Upping the fiber

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2006
Total Posts : 74
   Posted 2/23/2006 2:38 PM (GMT -6)   
Started stabilizing on fiber, probiotics, peppermint tea, fennel, etc.  Even had some solidity to my BM's for a couple days.  Ate something I shouldn't have, and talk about a setback!  It's been 3 weeks & I still don't feel as well as I did before I ate the dreaded meal.  I only got diagnosed 2 months ago, so I'm still not sure what my triggers are.  I just feel somewhat bad all the time.  I wouldn't even say I've ever officially stabilized.  Anyway, when I started the fiber, the suggested starting dose (1/2 tsp. twice a day) was WAY too much.  My question is - now that my body is more accustomed to the fiber, can I up it a little faster?  I'm sick of all the "d".  I take everything I mentioned and drink tons of water, so more fiber is the only thing I think it could be.  I take it 3 times a day - 1/4 tsp. - 1/8 tsp. - 1/4 tsp.  You guys know what I'm talking about - when you go to the bathroom & it has solidity & normal color, you feel like you won the freakin' lottery.

Regular Member

Date Joined Nov 2005
Total Posts : 106
   Posted 2/23/2006 3:56 PM (GMT -6)   

Hey Polarisjeff,

yeh i know what you mean about thinkinhg you've won the lottery when you have a normal poop lol. Can't help you with the fiber because i havn't tried it myself yet, but hopefully someone will be along soon.

Have you tried calcium supplements for your D? - alot of people have had sucess with them on here, try looking through some old posts about it...

Also, your other post about colon cleansing, well that's a bit of a contraversial subject on here. Alot of people (myself included) don't think it's a good idea, and by the sounds of it, it was horrific for you - perhaps you could start a new thread with the original post you made, just to show the negative side of it.

Anyway, welcome to the forum, hope you find some answers :-)


Elite Member

Date Joined Feb 2004
Total Posts : 20552
   Posted 2/23/2006 8:21 PM (GMT -6)   
I use prodiem (similar to metamucil) and I take 1 tab before bed, you can increase yours, just be prepared for your body to have to adjust to an increase each time you increase, this is normal even for healthy peeps. Gas and bloatedness are signs of your body adjusting to increased amounts...took me 3 month to adjust, well worth the extra bloating and gas I had because now I have no bloating and very little gas.

good luck, take care

Veteran Member

Date Joined Jan 2004
Total Posts : 4151
   Posted 2/23/2006 10:18 PM (GMT -6)   
I too had to adjust in the beginning and each time I added however the additions were not as bad as when I started it to begin with. I think you will do fine. I'm up to 25-30 grams a day.
Hugs, Des
Co-Moderator ~ IBS Forum
~My reality check bounced
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 4:41 AM (GMT -6)
There are a total of 2,710,436 posts in 298,897 threads.
View Active Threads

Who's Online
This forum has 153443 registered members. Please welcome our newest member, mkjhgfredsw.
163 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, Celeste15, VLou*, WorriedUCer, Mad Martha

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer